Pain Management/new question not related to back issues
I apologize for another question but I really dont like bothering the medical office (GP) with what seems trivial and can wait till next appointment. As you read my last post, you can see I pay attention to my body/physical changes. I had an episode 2 yrs ago of overheating (I live in Florida) but my heart was racing and feeling quite dizzy. We were at a restaurant. When I got home I checked my BP which was newly being treated. My BP was in the 150's/110 and my pulse rate was 160. I had my husband take me to the ER. after an overnight stay, many tests (stress test NOT fun if you cant get on the machine) they found Tricuspid Regurgitation which they said was that a ventrical was not closing all the way and fluid was left in the chamber.They changed my BP med to Metroprolol which they said would control both BP and heart rate. About 6 months later, swelling in ankles came on in a few hours one afternoon of no activity, called Heart Dr and told to go to ER. They found a "pediatric?" UTI though I had no signs of this--found a kidney stone as the cause of fluid retention. About 2 wks ago, signs of UTI,blood in urine saw GP. antibiotics worked-still not passed any kidney stone but my knees are like balloons and has spread to ankles, gained 9lbs in 4 days-exhaustion (sleep14hrs a day)-face is swollen even into my neck area. GP is testing for Thyroid now-urinalysis is clear-labs she ordered--CMP,lipid profile (chole.good at first BP visit-6 mos later 230) T3 T4 T7(????) TSH, CEA--I know the thyroid tests except T7 and the CEA for cancer?--I am 50 this year,female,5'3"-no real medical issues until this set of things began april 2011 (caring for ill father-hospice helped some) hysterectomy 2009 for excessive bleeding dx as adenomiosis. Are these things a precursor to menopause at all? what will happen when that starts? my mothers mother went through menopause in her late 30's--my Mom passed at 34yo-ruptured appendix no one related her "flu like symptoms" to--it was 1976. I dont like being controlled by my body so much andwant my life back-tired of taking so many meds.fenofibrate, simvistatin, metroprolol, cymbalta, omeprazole, tramadol,(and mitrizipine for sleep which I have not needed)
my Dad has thyroid that effects his heart rate. any comments are welcome-sometimes I feel like I pay too much attention to my bodies signals. I didnt see a Dr once until my boss sent me and I had pnuemonia so bad they hospitalized me for 3 days for intense treatment-I thought also my periods were what all women went through until the hysterectomy explained the intense pain each month and heavy bleeding-I dont like being dependant on anyone for anything and have always tried to handle things without help until now--thank God I have a great husband.
Your case is indeed complicated, as you know. I have given it several days of thought because it appears you need some guidance, and I realize that finances are a great concern.
You are on a large amount of narcotics, and I am glad you found the oxycodone to be of help. Keep in mind that the Ultram is also structurally related to the opiates, and can have some addictive and additive qualities. If the same doctor prescribes them all they should be aware of any contraindications. Oftentimes, though they don't pay close enough attention. I don't have to tell you this.
You sound like me, I am also very in-tune with my body. That can be a curse! Seriously, I would like to say that I think in addition to good, solid pain management, in addition to possibly the facet injections, you please consider some emotional counseling. This kind of pain and stress can take a real toll on your mind and body. I don't have to hint that I am speaking from experience. I realize funds are short, but if you are on Disability you should have Medicare, and they have providers that cover this.
PLEASE don't think I am saying you are crazy or emotional! Not at all. As a healthcare professional yourself you know the validity of taking care of your emotions, preventing or even treating depression to keep it from getting out of hand. Chronic pain patients can become very slowly SEVERELY depressed without realizing it. Again, I speak from experience.
Difficult to say if you are pre-menopausal or if the thyroid is involved. The sudden and excessive weight gain from the Lyrica didn't help, of course. I have known other patients with fibromyalgia who have gained almost 100 pounds with that drug. This, along with your age can bring on early menopause, not to mention your thyroid health could be in jeopardy.
You asked if requesting the narcotics for pain control was appropriate without the diagnostic procedures. Yes it is. Speak frankly to your pain doctor. They should understand. You live in Florida, which is one state which has more lenient laws with narcotics, but also that can keep patients from getting continuous, complete care that they need. Don't be afraid to bring up money matters. Doctors must understand this economy. I have had to change medications several times myself over the last two years just because of cost.
Wish I could help more. Please get back to me if I can. Your case is a difficult one, but if you need further guidance and are not getting it, please do not hesitate. I will help you as much as I can. I promise.